Stroke-Like Hemiparesis During Acute Lymphoblastic Leukemia Treatment
In this case report; a 12-year-old male with ALL who developed transient left hemiparesis associated with dysphasia and central facial paralysis 14 days after high dose methotrexate (5g/m2) and intrathecal MTX (12 mg, according to age) treatment has been reported. Cranial magnetic resonance imaging (MRI) revealed restricted diffusion in bilateral centrum semiovale compatible with MTX-induced acute encephalopathy. All clinical symptoms resolved completely without any treatment.
Clinical findings including headache, nausea, emesis, lethargy, altered mental status, blurred vision, aphasia, dysphasia, hemiparesis and cranial MRI findings of restricted diffusion that does not comply with the territory of any artery seizure should alert the physician for MTX-induced acute encephalopathy.
Copyright (c) 2020 Acta Medica
This work is licensed under a Creative Commons Attribution 4.0 International License.